Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2011, 4:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 4:59 PM EDT (20:59 UTC)
- Expired
- Mar 23, 2011, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Boyle County, KY, Marion County, KY, Mercer County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:11 PM EDT | HAIL 1 | Gravel Switch, KY | QUARTER SIZED HAIL... COVERING THE GROUND |
| Mar 23, 5:19 PM EDT | HAIL 1 | Danville, KY | QUARTER SIZED HAIL REPORTED VIA DISPATCH |
| Mar 23, 5:20 PM EDT | HAIL 0.88 | Danville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS53 KLMK 232059
SVRLMK
KYC021-155-167-229-232130-
/O.NEW.KLMK.SV.W.0047.110323T2059Z-110323T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MACKVILLE...MOVING
SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SPRINGFIELD...
DANVILLE...
DIXVILLE AND CRAINTOWN...
PERRYVILLE AND NEVADA...
MITCHELLSBURG...
NEEDMORE AND PARKSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3759 8476 3758 8478 3758 8479 3753 8490
3753 8500 3755 8500 3755 8503 3768 8530
3785 8500 3767 8470 3764 8470 3765 8467
3764 8467
TIME...MOT...LOC 2059Z 293DEG 24KT 3769 8504
WIND...HAIL 60MPH 0.88IN
$$
EER2 follow-up statements
632
WWUS53 KLMK 232117
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT WED MAR 23 2011
KYC167-229-232127-
/O.CAN.KLMK.SV.W.0047.000000T0000Z-110323T2130Z/
MERCER KY-WASHINGTON KY-
517 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
SOUTHWESTERN MERCER COUNTIES IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3758 8478 3753 8490 3753 8500 3755 8500
3755 8503 3763 8518 3762 8504 3768 8503
3771 8476 3767 8470 3764 8470 3765 8468
3764 8467
TIME...MOT...LOC 2117Z 293DEG 24KT 3764 8490
$$
KYC021-155-232130-
/O.CON.KLMK.SV.W.0047.000000T0000Z-110323T2130Z/
MARION KY-BOYLE KY-
517 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BOYLE AND NORTHEASTERN MARION COUNTIES...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRYVILLE...MOVING
SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
DANVILLE...
ALUM SPRINGS AND DAVIS HILL...
JUNCTION CITY AND LITTLE NEEDMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3758 8478 3753 8490 3753 8500 3755 8500
3755 8503 3763 8518 3762 8504 3768 8503
3771 8476 3767 8470 3764 8470 3765 8468
3764 8467
TIME...MOT...LOC 2117Z 293DEG 24KT 3764 8490
WIND...HAIL 60MPH 0.88IN
$$
JSD824
WWUS53 KLMK 232130
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT WED MAR 23 2011
KYC021-155-232139-
/O.EXP.KLMK.SV.W.0047.000000T0000Z-110323T2130Z/
MARION KY-BOYLE KY-
530 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOYLE AND NORTHEASTERN MARION
COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND UP TO
PENNY SIZE HAIL.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3758 8478 3753 8490 3753 8500 3755 8500
3755 8503 3763 8518 3762 8504 3768 8503
3771 8476 3767 8470 3764 8470 3765 8468
3764 8467
TIME...MOT...LOC 2129Z 293DEG 24KT 3761 8481
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:02 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 23, 3:02 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT WED MAR 23 2011 .SHORT TERM (TONIGHT AND THURSDAY)... TIMING THE CURRENT LINE OF STORMS ON RADAR IT APPEARS THE LINE SHOULD BE IN THE LAKE CUMBERLAND REGION AROUND 00Z WITH COLD FROPA WITHIN A COUPLE HOURS THEREAFTER. WILL USE THIS TIMING IN THE GRIDS. BEHIND THE STORMS AND FRONT A BRIEF PERIOD OF PARTLY CLOUDY SKIES WILL BE POSSIBLE BUT THE LARGE LOW CLOUD FIELD SEEN OVER THE UPPER MIDWEST TODAY IS THEN EXPECTED TO SWEEP IN FOR THE OVERNIGHT HOURS AND INTO THURSDAY MORNING. A FEW SPRINKLES OR PATCHES OF LIGHT RAIN WILL BE POSSIBLE. HAVE BROUGHT MIN TEMPS UP TONIGHT A BIT WITH MORE CLOUD COVER EXPECTED. THURSDAY WILL BE COMPLETELY DIFFERENT FROM TODAY. PLENTY OF CLOUDS IN THE MORNING WILL HELP TO KEEP TEMPERATURES DOWN AS ALREADY COLD AIR SWEEPS IN. PARTIAL SUNSHINE IS EXPECTED IN THE AFTERNOON BUT MAX TEMPERATURES SHOULD STILL ONLY BE IN THE 40S. NORTH WINDS AROUND 10 MPH WILL GIVE WIND CHILLS IN THE 30S. A FEW SPRINKLES OR PATCHES OF LIGHT RAIN WILL BE POSSIBLE AS WELL...ESPECIALLY IN SOUTHERN INDIANA AND THE KENTUCKY BLUE GRASS. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... WILL KEEP THIS SHORT AS THE FOCUS THIS AFTERNOON IS MAINLY ON THE SEVERE WEATHER POTENTIAL TODAY. THE LONG TERM WILL START OFF DRY WITH HIGH PRESSURE RIDGING IN FROM THE NORTHWEST. SKIES WILL BECOME PARTLY CLOUDY TO MOSTLY CLEAR OVERNIGHT. WITH THE COLD AIR MASS IN PLACE AND DECENT RADIATIVE COOLING TEMPS WILL DROP INTO THE UPPER 20S TO LOWER 30S FRIDAY MORNING. ON FRIDAY A LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER THE WESTERN PLAINS. A WARM FRONT ASSOCIATED WITH THIS LOW WILL PUSH NORTH INTO TENNESSEE FRIDAY AFTERNOON. THE LOW WILL TRACK ACROSS SOUTH CENTRAL KENTUCKY EARLY SUNDAY MORNING. OVERRUNNING PRECIPITATION LOOKS TO SPREAD INTO WESTERN PARTS OF THE FORECAST AREA ON FRIDAY AFTERNOON WITH MORE WIDESPREAD SHOWERS DEVELOPING FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. THE BEST CHANCE FOR RAIN FRIDAY NIGHT AND SATURDAY LOOKS TO BE ACROSS SOUTH CENTRAL KENTUCKY NEARER TO THE WARM FRONT. THOUGH THUNDERSTORMS DO NOT LOOK LIKELY ON SATURDAY SOME ELEVATED STORMS WILL BE POSSIBLE SO WILL KEEP IN A MENTION OF ISOLATED THUNDERSTORMS. THE RAIN WILL QUICKLY DEPART ON SUNDAY WITH A RIDGE OF HIGH PRESSURE QUICKLY MOVING THROUGH SUNDAY NIGHT. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH THIS SYSTEM AS MOST OF THE FORECAST AREA WILL BE ON THE NORTH SIDE OF THE WARM FRONT. WILL LEAVE OUT A MENTION OF A RASN MIX FOR NOW ON SATURDAY NIGHT AS PRECIPITATION SHOULD BE ENDING ACROSS THE AREA. HOWEVER A FEW FLAKES MAY BE POSSIBLE AS TEMPS DROP OVERNIGHT OVER SOUTHERN INDIANA. ANOTHER AREA OF LOW PRESSURE WILL DEVELOP AND CROSS THE REGION MONDAY NIGHT/TUESDAY MORNING. THE LATEST RUN OF THE GFS IS MUCH WEAKER AND FARTHER SOUTH WITH THIS SYSTEM. WILL CONTINUE WITH A CHANCE OF PRECIPITATION ACROSS THE FORECAST AREA MONDAY THROUGH TUESDAY NIGHT. WITH TEMPERATURES REMAINING ON THE COLD SIDE WE COULD SEE A MIX OF RA/SN MONDAY NIGHT AND TUESDAY NIGHT. HOWEVER THIS WILL BE HIGHLY DEPENDENT ON THE TRACK AND INTENSITY OF THIS SYSTEM. WILL HAVE TO CONTINUE TO MONITOR THIS OVER THE COMING DAYS. && .AVIATION (18Z TAF ISSUANCE)... AT 16Z A SURFACE LOW WAS CENTERED JUST NORTH OF INDIANAPOLIS WITH A COLD FRONT REACHING SOUTHWEST TO DALLAS. THE CU FIELD IS NOW WELL ESTABLISHED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO SPROUT THIS AFTERNOON...WITH THE MOST COVERAGE DURING THE MIDDLE AND LATE AFTERNOON HOURS. STORMS WILL BEGIN TO DIMINISH WITH THE SETTING OF THE SUN THIS EVENING AND BE SWEPT OUT OF THE AREA COMPLETELY BY THE COLD FRONT. LOW CLOUDS ARE EXPECTED TO SURGE IN BEHIND THE FRONT AND CONTINUE INTO THURSDAY MORNING...AND MAY BE ON THE HIGH END OF MFVR. SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH A FEW GUSTS TO 30KT POSSIBLE. THE FRONT WILL SWITCH WINDS AROUND TO THE NORTHWEST THIS EVENING BUT AT LOWER SPEEDS IN THE 9 TO 14KT RANGE. WINDS WILL VERY SLOWLY DECREASE THURSDAY AND WILL REMAIN OUT OF THE NORTHWEST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........13 LONG TERM.........EER AVIATION..........13
Hazardous weather outlook, Mar 23, 3:56 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 356 PM EDT WED MAR 23 2011 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 242000- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 356 PM EDT WED MAR 23 2011 /256 PM CDT WED MAR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9PM EDT...8PM CDT. SEVERE STORMS WILL CONTINUE THIS EVENING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. THE MAIN THREATS WITH THESE STORMS... ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR AND SOUTH OF THE OHIO RIVER...WILL BE VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. ESPECIALLY DANGEROUS LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM...ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED THIS EVENING. INZ076>079-083-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- 356 PM EDT WED MAR 23 2011 /256 PM CDT WED MAR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Local storm report, Mar 23, 4:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 WSW WINCHESTER 37.97N 84.24W
03/23/2011 E0.50 INCH CLARK KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100220
LGSpecial weather statement, Mar 23, 4:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT WED MAR 23 2011
KYZ034>037-040-043-232130-
FRANKLIN-HARRISON-NICHOLAS-SCOTT-SHELBY-WOODFORD-
446 PM EDT WED MAR 23 2011
...LINE OF STRONG STORMS WITH HAIL AND GUSTY WINDS AFFECTING
FRANKLIN...HARRISON...NICHOLAS...SCOTT...SHELBY AND WOODFORD
COUNTIES IN CENTRAL KENTUCKY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES NORTH OF CYNTHIANA TO
12 MILES NORTHEAST OF FRANKFORT TO 6 MILES SOUTHEAST OF
SHELBYVILLE...MOVING EAST AT 40 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY WINDS
TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
CYNTHIANA...
LONGLICK AND GARNETT...
POINDEXTER AND KENNEBEC...
CAPITAL CITY AIRPORT AND SWITZER...
MALLARD POINT AND WATKINSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL ALONG WITH GUSTY WINDS ARE POSSIBLE WITH THESE STORMS.
PREPARE NOW BY MOVING YOUR CAR TO A GARAGE...AND GOING INDOORS.
&&
LAT...LON 3828 8441 3828 8444 3826 8444 3809 8487
3812 8488 3810 8491 3815 8519 3834 8481
3854 8421 3848 8416 3844 8400
TIME...MOT...LOC 2045Z 266DEG 31KT 3852 8419 3835 8469
3814 8512
13Local storm report, Mar 23, 4:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 1 NW EKRON 37.94N 86.19W
03/23/2011 MEADE KY EMERGENCY MNGR
2 UTILITY POLES DOWN NEAR THE INTERSECTION OF HWY 70
AND FRED FACKLER RD.
&&
EVENT NUMBER LMK1100221
LGLocal storm report, Mar 23, 4:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL NEW HAVEN 37.66N 85.59W
03/23/2011 E0.50 INCH NELSON KY TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL OCCURRING
BETWEEN 415PM AND 425PM ALONG 31E
&&
EVENT NUMBER LMK1100222
LGLocal storm report, Mar 23, 4:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL CANMER 37.28N 85.78W
03/23/2011 E0.50 INCH HART KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100223
LGLocal storm report, Mar 23, 4:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL FREDRICKTOWN 37.75N 85.33W
03/23/2011 E0.50 INCH WASHINGTON KY PUBLIC
&&
EVENT NUMBER LMK1100224
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:14 PM EDT | Special Weather Statement | LMK | Nelson | 31 min |
| Mar 23, 2:45 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Mar 23, 2:51 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 24 min |
| Mar 23, 3:15 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 23 min |
| Mar 23, 3:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Spencer | 27 min |
| Mar 23, 3:22 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 23 min |
| Mar 23, 3:35 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 25 min |
| Mar 23, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison, Mercer, Woodford | 24 min |
| Mar 23, 3:40 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 20 min |
| Mar 23, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 34 min |
| Mar 23, 3:52 PM EDT | Special Weather Statement | LMK | Anderson, Nelson, Woodford | 38 min |
| Mar 23, 4:02 PM EDT | Special Weather Statement | LMK | Clark | 13 min |
| Mar 23, 4:08 PM EDT | Special Weather Statement | LMK | Edmonson, Hart | 22 min |
| Mar 23, 4:21 PM EDT | Special Weather Statement | LMK | Edmonson | 24 min |
| Mar 23, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Marion, Mercer, Nelson, Washington | 35 min |
| Mar 23, 4:29 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 31 min |
| Mar 23, 4:31 PM EDT | Special Weather Statement | LMK | Clark, Jessamine | 29 min |
| Mar 23, 4:36 PM EDT | Special Weather Statement | LMK | Green, Taylor | 24 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison, Mercer, Woodford | 27 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 30 min |
| Mar 23, 4:46 PM EDT | Special Weather Statement | LMK | Franklin, Harrison, Scott | 44 min |
| Mar 23, 5:03 PM EDT | Special Weather Statement | LMK | Larue | 27 min |
| Mar 23, 5:07 PM EDT | Special Weather Statement | LMK | Warren | 23 min |
| Mar 23, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 35 min |
| Mar 23, 5:11 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Marion | 26 min |
| Mar 23, 5:12 PM EDT | Special Weather Statement | LMK | Adair, Green | 48 min |
| Mar 23, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 27 min |
| Mar 23, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 10 min |
| Mar 23, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 36 min |
| Mar 23, 5:40 PM EDT | Special Weather Statement | LMK | Barren | 50 min |
| Mar 23, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Russell | 32 min |
| Mar 23, 6:01 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 29 min |
| Mar 23, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 15 min |
| Mar 23, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 34 min |
| Mar 23, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 15 min |
| Mar 23, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe, Russell | 37 min |
| Mar 23, 7:11 PM EDT | Special Weather Statement | LMK | Grayson, Ohio | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.